Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Weight loss, numb spongy feeling, previously treated with anti psychotic medicines, have high blood sugar. Any ideas?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 297 Questions
Attention immunigolist-endo dr. Hi, I'm 56 5'9" 128 lbs. I have been going to a psychiatric hospital as an out patient (awesome program) and have gone off of some major drugs in the last 2 months. Seroquel 200mg to 50mg, cogentin 200 to 0 dried out my whole body, including skin and mouth, xanax from 2 to 0, off for 22 days (was on for 20 years) wellbutrin 450 to 300mg, trileptal (long story but I was over drugged 2 years ago, put on 7 major drugs, by a psychiatrist and pretty much left me a zomby, could barely talk I stuttered so bad). When I went off of the xanax I got a numb spongy feeling along my left jaw bone, ulcers on corner off mouth-dr said drink more water. I lost about 5lbs, looks like I lost 20, look like a skelaton, my cheeks are even sunken, my skin is so dry looks like tissue paper and I pretty much don't look the same (don't know if its worth it). The first 2 weeks coming off of xanax, I probably ate about 5oo cal. a day and wasn't exercising, which I'm doing now, and eating. I've had a spongy mass on each shoulder, weeks, and tonight i have that spongy feeling from under my arm pit to the top of my breat (whats left of them) I had an extensive blood panel this week absolute lymphocytes was 788 (850-3900 norm) ab. eosinophils 7 (15-500 norm) dr. said glucose was high, can't find a # (meeting with a nutrionist tomorrow) blood counts were normal tsh 1.53 (.40-4.50). probably mal nutriton. I've gained 2 lbs, but I fell my body is shrinking (seeing a endo. doc hes also into nutriton) tomorrow. I got up this morming with an XXXXXXX XXXXXXX and it was swollen up to my chin. Feels like whole espagus is swollen no specific lumps (smoke last 10 years 1/2 a day stupid) Skin on my torso has small bumbs, looks like a rash. I've just about had enough. I've been telling the drs. including psychiatrist about the sponngy thing for weeks. my nose is weird too, kind of burns when I inhale bone structure changed too. ketones, protein...all negative. I do believe I have compromised my immune system my shoulders are spongy too and I never noticed it before, but a bone off of my collar bone sticks out right side. More! had thrush about Great! get my depression under control for the 1st time in 2 years and this happens. my neck has been stiff for a while dr. physical therapist said it was the meds. had a mamogram 3 months ago and a pap 1 week ago all normal. c4 bulging disc-okay. trying to remain positive any ideas
Posted Thu, 26 Apr 2012 in Diabetes
Answered by Dr. V. Kumaravel 6 hours later

Thanks for posting your query.

I do understand that you have been treated in a psychiatry hospital with various anti psychotic medicines. You had been earlier successfully treated for weight loss and a spongy feel in some of your body parts.

Your thyroid status seems to be normal as evidenced by your TSH value of 1.53 and Your weight loss can be related to your high blood sugar.

I am sure your sugar levels has to be evaluated with FBS (Fasting blood sugar), PPBS (post prandail) and HBA1c values and treatment has to be planned accordingly.

Your spongy feel can be due to subcutaneous collection of fat or a infective problem. Complete physical examination by a physician can sort out the nature of the spongy feel. It would be difficult for me to comment on it without proper physical examination.

I hope, I have answered your query. I will be available for follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor